Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

High level of SGPT and SGOT detected, cholesterol high. What does this mean and what should be the treatment?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
Hi Doctor! I am 29 year old female, weighing 67kgs with high level of SGOT and SGPT detected.
- s.bilirubin uncogucated
- s.g.o.t(a.s.t) 134.94 and s.g.p.t - 237.18
Also the cholestrol found is SHDL cholestrol - 47 and LDL Chol - 118
The other tests I have gone through are:-
- HBsag detection test - -ve
- AntiHCV antibody - elisa method -
cut off OD 0.588; patient OD 0.040; index value 0.070; result - non reactive

What does this mean and what should be the treatment? I was in ICU for Dengue 2 years back and had got blood platelets tranfusion.

Posted Mon, 21 May 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later
Hi

Thanks for posting your query

The results do suggest some form of impairment in liver function

Does she have any symptoms like loss of appetite , yellow sclera, yellow urine etc ?

When was this report done ?

HbsAg, AntiHCV are normal non reactive so Hepatitis B and Hepatitis C are ruled out

As far as history of Dengue is concerned, the effect on liver function can not last for this long, it usually returns to normal by 6 weeks after dengue resolves

I would suggest you get a repeat test of Liver Function Test Done if already two weeks to previous test ?

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Wishing You A Speedy Recovery
Above answer was peer-reviewed by
 
Follow-up: High level of SGPT and SGOT detected, cholesterol high. What does this mean and what should be the treatment? 11 hours later
Thanks for the reply Doctor.
The tests have been done twice already. The last one was done 5 days back.

The problem was noticed 2 months back, and the first LFT was done. I used to have XXXXXXX red color urine. Also, I was on the Metformin 1g medicine for weight reduction (i used to vomit, headache etc). Just to mention, I am just 5 ft 1 inch tall and weigh 69 kgs (over-weight). The medicine was stopped 25 days back and the secong LFT and Lipid profile and Hepitatis tests were done 5 days back.

Doctor has now suggested to have ursocole 300mg for 30 days and get the LFT done. What do you suggest? Right now I feel pain in the kness(towards inner side), urine color is yellow, sclera is not yellow, sometime pain in the stomach area (lower left abdomen and right side as well). No loss of appetite (infact i do eat proper meals, sometime junk too)

Appreciate your help.

 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi

Thanks for posting your query

So it is clear from your information that there is no clinical disease it has been detected on Laboratory Panel only

Yet I would advocate you refrain from junk and fatty meals

Yes continue Ursocol and get the LFT done after 4-6 weeks

Also do not take any pain killer without consulting your doctor , For knee pain you may use a local application and apply ice

Keep away from spicy meals and take small meals , do not full yourself as the liver is compromised so there will be pain in stomach area

You may take any antacid liquid that will help you

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor